AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Generalized Symplectic Geometries and the Index of Families of Elliptic Problems
Liviu I. Nicolaescu, University of Michigan, Ann Arbor

Memoirs of the American Mathematical Society
1997; 80 pp; softcover
Volume: 128
ISBN-10: 0-8218-0621-1
ISBN-13: 978-0-8218-0621-0
List Price: US$45
Individual Members: US$27
Institutional Members: US$36
Order Code: MEMO/128/609
[Add Item]

Request Permissions

In this book, an index theorem is proved for arbitrary families of elliptic boundary value problems for Dirac operators and a surgery formula for the index of a family of Dirac operators on a closed manifold. Also obtained is a very general result on the cobordism invariance of the index of a family.

All results are established by first symplectically rephrasing the problems and then using a generalized symplectic reduction technique. This provides a unified approach to all possible parameter spaces and all possible symmetries of a Dirac operator (eight symmetries in the real case and two in the complex case).


Graduate students and research mathematicians interested in index theory; topologists and gauge theorists.

Table of Contents

  • Algebraic preliminaries
  • Topological preliminaries
  • (p-q)-lagrangians and classifying spaces for K-theory
  • Symplectic reductions
  • Clifford Symmetric Fredholm operators
  • Families of boundary value problems for Dirac operators
  • Appendices
  • References
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia